Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 63, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 13, 2000, 5:41 PM EDT for Otsego County, New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 13, 2000, 5:41 PM EDT (21:41 UTC)
- Expired
- May 13, 2000, 6:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Otsego County, NY
The radar
The Albany radar (KENX), 86 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 4:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
093
WUUS51 KBGM 132142
SVRBGM
NYC077-132245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
541 PM EDT SAT MAY 13 2000
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OTSEGO COUNTY IN CENTRAL NEW YORK.
* UNTIL 645 PM EDT.
* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER NEW BERLIN...OR ABOUT 2 MILES WEST OF
PITTSFIELD...MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EXETER CENTER...HARTWICK AROUND 550 PM EDT.
BOWERSTOWN...COOPERSTOWN AROUND 555 PM EDT.
MIDDLEFIELD...WESTFORD AROUND 600 PM EDT.
CHERRY VALLEY...EAST SPRINGFIELD AROUND 605 PM EDT.
THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.
SPORER
LAT...LON 4272 7537 4237 7534 4258 7467 4287 7476
4291 7509What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:15 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 13, 2:15 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 215 PM EDT SAT MAY 13 2000 DEW PTS ARE STARTING TO DROP IN BFD AND ROC SO IT WLD APPEAR THAT THE FNT IS NEAR THOSE LOCATIONS. WATCHING THE CONVECTION CAREFULLY NOW AS SKIES HAVE CLRD AND LOW LVL MOISTURE IS TRYING TO POOL AHD OF THE FNT. TRWS STILL SEEM RATHER WEAK. TIMING THE FNT WITH CRNTS AND MODELS WLD HAVE IT PRETTY MUCH CLR OF THE FCST AREA BY 00Z. PSBLTY OF SOME LINGERING SHWRS OVER THE ERN ZONES SO WILL KEEP CHANCE POPS IN THERE. VERY DRY AIR BHD THE FNT EVIDENCED BY THE SHARP CLRG ON THE SAT LOOP OVER OH AND SW ONTARIO. BELIEVE THE WINDS OVRNGT WILL BE LGT ENUF TO ALLOW THE VLYS TO DCPL. WITH ALL THE WET GROUND AND GREENERY WILL PUT SOME VLY FOG IN THE CNTRL ZONES. REMAINDER OF THE FCST DOMINATED BY A NWLY FLOW AS DECENT H5 TROF CARVES INTO THE GRT LAKES. CHILLY AIR FOR THE SEASON WILL BRING TEMPS BACK BLO NRML. WEAK SHRT WV ROTATING THRU THE TROF MAY TRIGGER A SHWR SUN NGT BUT WILL HOLD OFF FOR NOW AND AWAIT DVLPMTS. WRK ZONES GONE...FINALS SHRTLY. .BGM...NONE. MORFORD
In the hours before
Special weather statement, May 13, 4:44 PM EDT, 57 minutes before
NYZ023-024-025-017-018-036-037-009-045-044-055-056-046-057-062- PAZ048-040-044-047-043-039-038-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 444 PM EDT SAT MAY 13 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 1000 PM EDT FOR THE FOLLOWING COUNTIES: SCHUYLER NY... CHEMUNG NY... TOMPKINS NY... CAYUGA NY... ONONDAGA NY... MADISON NY... ONEIDA NY... CHENANGO NY... CORTLAND NY... TIOGA NY... BROOME NY... OTSEGO NY... DELAWARE NY... SULLIVAN NY... PIKE PA... WAYNE PA... LACKAWANNA PA... LUZERNE PA... WYOMING PA... SUSQUEHANNA PA... BRADFORD PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM EDT.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:23 AM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 52 min |
| May 13, 3:32 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 73 min |
| May 13, 3:42 PM EDT | Tornado Warning | BGM | Madison, Oneida | 33 min |
| May 13, 4:28 PM EDT | Flash Flood Warning | BGM | Madison, Oneida | 3 hr |
| May 13, 4:39 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 36 min |
| May 13, 4:46 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| May 13, 4:57 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 63 min |
| May 13, 4:57 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 48 min |
| May 13, 5:29 PM EDT | Flash Flood Warning | BGM | Chenango | 3 hr |
| May 13, 5:35 PM EDT | Flash Flood Warning | BGM | Tioga | 3 hr |
| May 13, 5:43 PM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.